Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 111, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2010, 3:13 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Worcester County, Massachusetts. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2010, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 21, 2010, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:27 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
876 WUUS51 KBOX 211913 SVRBOX CTC003-013-015-MAC013-027-212000- /O.NEW.KBOX.SV.W.0111.100721T1913Z-100721T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 313 PM EDT WED JUL 21 2010 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... NORTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT... NORTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT... NORTHWESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT... SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF SPRINGFIELD... * UNTIL 400 PM EDT * AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LONGMEADOW...OR 6 MILES SOUTH OF SPRINGFIELD...AND WAS MOVING EAST AT 35 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...EAST LONGMEADOW...SOMERS... HAMPDEN...MONSON...STAFFORD...WALES...BRIMFIELD...HOLLAND... UNION...STURBRIDGE...EASTFORD...SOUTHBRIDGE...DUDLEY...CHARLTON... WOODSTOCK AND POMFRET. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW... INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4213 7190 4187 7193 4195 7265 4213 7262 TIME...MOT...LOC 1914Z 275DEG 30KT 4203 7253 $$ KJC
1 follow-up statement
257 WWUS51 KBOX 211933 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 333 PM EDT WED JUL 21 2010 CTC003-013-015-211943- /O.CAN.KBOX.SV.W.0111.000000T0000Z-100721T2000Z/ TOLLAND CT-WINDHAM CT-HARTFORD CT- 333 PM EDT WED JUL 21 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARTFORD... NORTHWESTERN WINDHAM AND NORTHERN TOLLAND COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. LAT...LON 4213 7262 4213 7190 4202 7196 4203 7250 TIME...MOT...LOC 1933Z 252DEG 13KT 4206 7248 $$ MAC013-027-212000- /O.CON.KBOX.SV.W.0111.000000T0000Z-100721T2000Z/ HAMPDEN MA-WORCESTER MA- 333 PM EDT WED JUL 21 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SOUTH CENTRAL WORCESTER AND SOUTHEASTERN HAMPDEN COUNTIES... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST LONGMEADOW...OR NEAR SPRINGFIELD...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMPDEN...WALES...STURBRIDGE...SOUTHBRIDGE...MONSON...HOLLAND AND BRIMFIELD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4213 7262 4213 7190 4202 7196 4203 7250 TIME...MOT...LOC 1933Z 252DEG 13KT 4206 7248 $$ KJC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:37 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 21, 2:37 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 237 PM EDT WED JUL 21 2010 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT. HOT AND HUMID WEATHER WILL RETURN BY SATURDAY...BEFORE ANOTHER COLD FRONT BRINGS A FEW THUNDERSTORMS SATURDAY AFTERNOON/NIGHT. RELIEF FROM THE HEAT AND HUMIDITY SHOULD ARRIVE EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH 507 WHICH IS IN EFFECT UNTIL 8 PM HAS BEEN EXPANDED INTO RI AND EASTERN MA. WE EXCLUDED CAPE COD...MARTHAS VINEYARD AND NANTUCKET WHERE OUR CONFIDENCE IS LOWER FOR SEVERE WEATHER TO OCCUR. SOUTHERLY FLOW SHOULD KEEP AIRMASS MORE STABLE... ALTHOUGH ELEVATED STORMS ARE CERTAINLY POSSIBLE. MAX INSTABILITY AXIS EXTENDS ACROSS CT...RI AND INTERIOR SE MA. 0-6KM SHEAR HAS ALSO INCREASED THIS AFTERNOON BUT HIGHER VALUES /40KT/ AND BETTER MID LEVEL LAPSE RATES ARE STILL BACK ACROSS CENTRAL AND EASTERN NY. INTERESTING TO NOTE ACTIVITY SO FAR HAS BEEN IN FORM OF DISCRETE CELLS AS OPPOSED TO ORGANIZED LINE SEGMENTS...AND LATEST HRRR/COSPA INDICATE THIS WILL BE TREND AS ACTIVITY BECOMES MORE WIDESPREAD IN SOUTHERN NEW ENGLAND THIS EVENING. MAIN HAZARDS CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL BUT ANY RIGHT MOVING CELLS WOULD CERTAINLY HAVE TORNADIC POTENTIAL. LOW CONFIDENCE ON THAT OCCURRING HOWEVER. INCREASED POPS TO LIKELY THROUGH EARLY TONIGHT...THEN EXPECT ACTIVITY TO SUBSIDE AFTER MIDNIGHT AS COLD FRONT PUSHES THROUGH. MAIN WINDOW FOR STORMS IS 4-7 PM FROM KEENE TO HARTFORD AND 6-10 PM MANCHESTER TO BOSTON AND PROVIDENCE. PATCHY FOG EXPECTED OVERNIGHT...ESPECIALLY ALONG S COAST AND WHERE ANY RAINFALL OCCURS. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... DRIER AIR ARRIVES THU AND THU NIGHT AS HIGH PRESSURE BUILDS INTO REGION. FAIRLY DEEP MIXING LAYER EXPECTED THU PER MODEL SOUNDINGS SO WE CONTINUE TO INDICATE 25-30 MPH GUSTS...ESPECIALLY INLAND. HIGHS SHOULD REACH WELL INTO 80S WITH DOWNSLOPING W/NW FLOW. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGHLIGHTS... *A ROUND OF SCATTERED RAIN SHOWERS POSSIBLE FRIDAY AFTERNOON/NIGHT *VERY WARM/HUMID WEATHER RETURNS BY SATURDAY WITH THE CHANCE OF A FEW SHOWERS/STORMS IN THE AFTERNOON OR NIGHT *RELIEF FROM THE HEAT/HUMIDITY EARLY NEXT WEEK WITH MAINLY DRY WEATHER DETAILS... THURSDAY NIGHT... A WEAK RIDGE OF HIGH PRESSURE WILL BRING A DRY AND SEASONABLE NIGHT. SKIES WILL START OFF MOSTLY CLEAR...BUT WEST TO NORTHWEST FLOW ALOFT SHOULD BRING AN INCREASE IN AT LEAST SOME HIGH CLOUDS FROM THE WEST AFTER MIDNIGHT. LOW TEMPERATURES SHOULD MAINLY BE IN THE 60S...WITH SOME UPPER 50S EXPECTED ACROSS PORTIONS OF SOUTHWEST NH/NORTHWEST MA. WE MAY SEE A TOUCH OF PATCHY GROUND FOG DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE. FRIDAY AND FRIDAY NIGHT... FORECAST CONFIDENCE IS WELL BELOW NORMAL OVER THIS TIME. A WARM FRONT WILL EXTEND SOUTHEASTWARD ACROSS SOUTHERN NEW ENGLAND FROM A LOW PRESSURE SYSTEM OVER THE GREAT LAKES. THIS PATTERN IS FAVORABLE FOR MCS DEVELOPMENT ACROSS THE LAKES WITH THE COMPLEX LIKELY PROPAGATING EAST SOUTHEASTWARD. AS IS USUALLY THE CASE WITH THESE MCS/S...THE MODELS ARE ALL OVER THE PLACE WITH THEIR TRACK AND TIMING. CONFIDENCE IN WHERE THIS MCS WILL GO AND HOW EXACTLY IT WILL AFFECT OUR WEATHER IS VERY LOW. HOWEVER...ALL THE MODELS SHOW THE BEST INSTABILITY WILL BE LYING TO OUR SOUTH AND WEST. THESE COMPLEX/S OFTEN BEND TOWARDS THE HIGHER INSTABILITY AXIS. THEREFORE...OUR BEST ESTIMATE IS THAT WE WILL BE ON THE NORTHEAST FRINGE OF THE COMPLEX WITH THE HEAVIEST ACTION PROBABLY PASSING TO OUR SOUTH AND WEST. HOWEVER...STILL THINK WE MAY SEE SOME SHOWERS WITH THE WARM FRONTAL PASSAGE SOMETIME FRIDAY AFTERNOON AND/OR NIGHT. THEREFORE...WILL RUN WITH CHANCE POPS FOR THE POTENTIAL OF A PERIOD OF SCATTERED RAIN SHOWERS WITH THE HIGHEST IN OUR WESTERN/SOUTHERN ZONES. FOR NOW WE DID NOT INCLUDE THUNDER AS INSTABILITY LOOKS RATHER LIMITED IN SOUTHERN NEW ENGLAND...BUT AND ISOLATED RUMBLE OR TWO IS CERTAINLY NOT OUT OF THE QUESTION. SATURDAY AND SATURDAY NIGHT... THE WARM FRONT WILL LIFT NORTH OF SOUTHERN NEW ENGLAND. THIS WILL BRING A RETURN TO VERY WARM WEATHER ALONG WITH HIGH HUMIDITY VALUES. A GOOD PORTION OF THE DAY WILL BE DRY...BUT AS THE COLD FRONT APPROACHES ITS POSSIBLE THAT WE SEE SOME SCATTERED SHOWERS/THUNDERSTORMS SOMETIME DURING THE AFTERNOON OR NIGHT. CONFIDENCE ON THIS IS LOW BECAUSE OF A STRONG MID LEVEL CAP WHICH IF IT HANGS TOUGH WOULD LIMIT CONVECTIVE POTENTIAL. SUNDAY THROUGH TUESDAY... THE LONG RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THAT WE WILL FINALLY UNDERGO A PATTERN CHANGE. AN UPPER LEVEL TROUGH DEVELOPS TO OUR NORTHEAST WHICH SHOULD KEEP OUR WEATHER MAINLY DRY WITH SEASONABLE TEMPERATURES. HUMIDITY VALUES WILL BE LOWER AND MUCH MORE COMFORTABLE THAN WHAT WE HAVE EXPERIENCED FOR MUCH OF THIS MONTH. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MEDIUM CONFIDENCE ON IFR/LIFR RETURNING TO S COAST AROUND SUNSET. TAFS MAY BE A COUPLE OF HOURS EARLY ON TIMING. TSTMS WITH MVFR/IFR EXPECTED TO BECOME NUMEROUS BAF/BDL 21Z-23Z AND PVD/BOS/MHT 00Z-02Z AS ACTIVITY ACROSS EASTERN NY HEADS INTO SOUTHERN NEW ENGLAND. POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL DURING THIS TIME FRAME. SHOULD SEE IMPROVEMENT TO VFR AFTER 06Z EXCEPT FOR FMH HYA ACK WHERE FOG WILL PERSIST UNTIL DAYBREAK THU. THU AND THU NIGHT...HIGH CONFIDENCE VFR. W/NW WIND GUSTS TO 25KT 12Z- 22Z. PATCHY FOG POSSIBLE LATE THU NIGHT. KBOS TERMINAL...TAF COORDINATED WITH CWSU ZBW. HIGH CONFIDENCE ON SEA BREEZE SUBSIDING 23Z-01Z. TSRA MOST LIKELY 00Z-02Z BUT ISOLD TSTMS COULD AFFECT TERMINAL AS EARLY AS 21Z. OUTLOOK...FRIDAY THROUGH MONDAY... FRIDAY THROUGH SATURDAY NIGHT...A PERIOD OF TWO OF MVFR-IFR CONDITIONS ARE POSSIBLE IN SCATTERED SHOWERS/STORMS AND ALSO PATCHY LOW CLOUDS/FOG DURING THE OVERNIGHT/EARLY MORNING HOURS. SUNDAY AND MONDAY...MAINLY VFR CONDITIONS EXPECTED. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THROUGH THU NIGHT. SOUTHERLY SWELL COULD BRING 5 FT SEAS BACK INTO S COASTAL WATERS THU AND THU EVENING...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE SCA AT THIS TIME...ESPECIALLY GIVEN W/NW FLOW. OUTLOOK...FRIDAY THROUGH SUNDAY... THURSDAY NIGHT...A WEAK RIDGE OF HIGH PRESSURE OVER THE WATERS SHOULD ALLOW SOUTHERLY SWELL TO DIMINISH BELOW SCA THRESHOLDS ACROSS THE SOUTHERN OUTER-WATERS TOWARD DAYBREAK FRIDAY MORNING. FRIDAY...THE WEAK RIDGE OF HIGH PRESSURE SHOULD KEEP WINDS AND SEAS BELOW SCA THRESHOLDS. SATURDAY INTO SUNDAY...INCREASING SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT MAY BRING A RETURN OF 4 TO 6 FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS LATE SATURDAY AFTERNOON LINGERING INTO SUNDAY. AN INVERSION WILL LIKELY KEEP WIND GUSTS BELOW CRITERIA ACROSS THE OPEN WATERS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...RLG/JWD NEAR TERM...JWD SHORT TERM...JWD LONG TERM...FRANK AVIATION...RLG/JWD MARINE...RLG/JWD
Hazardous weather outlook, Jul 21, 2:16 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 216 PM EDT WED JUL 21 2010 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-221830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 216 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. IN ADDITION...THERE IS THE POTENTIAL THAT A HEAT ADVISORY MAY EVENTUALLY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-221830- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 216 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH COAST OF MASSACHUSETTS AND RHODE ISLAND TODAY. THERE IS A LOW PROBABILITY FOR A FEW SEVERE THUNDERSTORMS MAINLY AFTER 5 PM UNTIL MIDNIGHT TONIGHT. DAMAGING STRAIGHT LINE WINDS APPEARS TO BE THE MAIN THREAT. A FEW STORMS MAY ALSO BRING LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231-232-250-254>256-221830- CAPE COD BAY-NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 216 PM EDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW TO MODERATE PROBABILITY FOR A FEW STRONG TO SEVERE THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-233>237-251-221830- BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 216 PM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ALSO IS A LOW PROBABILITY FOR SCATTERED STRONG THUNDERSTORMS SATURDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 21, 10:20 AM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1020 AM EDT WED JUL 21 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-212000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1020 AM EDT WED JUL 21 2010 ...SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING... THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM NEW YORK STATE. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR THUNDERSTORMS IS AFTER 4 PM FROM KEENE TO HARTFORD AND AFTER 6 PM FROM MANCHESTER TO BOSTON...PROVIDENCE AND HYANNIS. THE POTENTIAL FOR SEVERE WEATHER MAY LAST UNTIL MIDNIGHT. THOSE WITH OUTDOOR PLANS SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. GO INDOORS OR INSIDE A VEHICLE AT THE FIRST SIGN OF THREATENING WEATHER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO NOAA ALL HAZARDS RADIO OR YOUR LOCAL MEDIA FOR UPDATED INFORMATION. JWD
Special weather statement, Jul 21, 2:17 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT WED JUL 21 2010
MAZ002-003-211915-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
217 PM EDT WED JUL 21 2010
AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 16 MILES WEST OF MONROE...OR ABOUT 8 MILES WEST OF
NORTH ADAMS...MOVING EAST AT 35 MPH.
THESE STORMS WILL MOVE INTO FRANKLIN COUNTY BETWEEN 245 AND 315 PM.
* SOME LOCATIONS AFFECTED INCLUDE...MONROE...ROWE...CHARLEMONT...
HAWLEY...HEATH...BUCKLAND...ASHFIELD...COLRAIN...SHELBURNE...
CONWAY...LEYDEN...NORTHFIELD...MONTAGUE...GREENFIELD...GILL...
DEERFIELD AND BERNARDSTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
4247 7248 4257 7297 4265 7295 4267 7298
4268 7298 4270 7296 4270 7302 4274 7303
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:49 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 56 min |
| Jul 21, 4:10 PM EDT | Tornado Warning | BOX | Capitol Planning Region | 35 min |
| Jul 21, 4:33 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 42 min |
| Jul 21, 5:01 PM EDT | Areal Flood Advisory | BOX | 56 min | |
| Jul 21, 5:06 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 39 min |
| Jul 21, 5:11 PM EDT | Areal Flood Advisory | BOX | Northeastern Connecticut Planning Region | 3 hr |
| Jul 21, 2:27 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 63 min |
| Jul 21, 3:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 47 min |
| Jul 21, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 62 min |
| Jul 21, 4:25 PM EDT | Tornado Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 42 min |
| Jul 21, 4:58 PM EDT | Areal Flood Advisory | BOX | Worcester | 3 hr |
| Jul 21, 5:17 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 14 min |
| Jul 21, 5:53 PM EDT | Special Weather Statement | BOX | Bristol | 67 min |
| Jul 21, 6:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 21, 6:44 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 21, 7:29 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 21, 7:37 PM EDT | Special Marine Warning | BOX | 53 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2010Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.